Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 174, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2018, 4:28 PM MDT for Albany County, Carbon County, Converse County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 26, 2018, 5:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Albany County, WY, Carbon County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 177 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WUUS55 KCYS 262228
SVRCYS
WYC001-007-009-262315-
/O.NEW.KCYS.SV.W.0174.180726T2228Z-180726T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
428 PM MDT THU JUL 26 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northeastern Carbon County in south central Wyoming...
North central Albany County in southeastern Wyoming...
Southwestern Converse County in east central Wyoming...
* Until 515 PM MDT.
* At 428 PM MDT, a severe thunderstorm was located 9 miles southwest
of Boxelder, or 24 miles southeast of Casper, moving southeast at
35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Campbell Creek Campground and Little Medicine School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 10593 4228 10557 4210 10600 4243 10615
4244 10608 4257 10608 4264 10607
TIME...MOT...LOC 2228Z 325DEG 29KT 4256 10602
HAIL...1.50IN
WIND...60MPH
$$
Lyons1 follow-up statement
623
WWUS55 KCYS 262300
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
500 PM MDT THU JUL 26 2018
WYC007-262310-
/O.CAN.KCYS.SV.W.0174.000000T0000Z-180726T2315Z/
Carbon WY-
500 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARBON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Wyoming.
LAT...LON 4228 10557 4216 10596 4239 10607 4243 10607
4244 10579
TIME...MOT...LOC 2300Z 330DEG 30KT 4236 10584
$$
WYC001-009-262315-
/O.CON.KCYS.SV.W.0174.000000T0000Z-180726T2315Z/
Albany WY-Converse WY-
500 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL ALBANY AND SOUTH CENTRAL CONVERSE COUNTIES...
At 500 PM MDT, a severe thunderstorm was located near Campbell Creek
Campground, or 35 miles southwest of Douglas, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Little Medicine School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4228 10557 4216 10596 4239 10607 4243 10607
4244 10579
TIME...MOT...LOC 2300Z 330DEG 30KT 4236 10584
HAIL...1.25IN
WIND...60MPH
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:20 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 26, 4:20 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
420 PM MDT Thu Jul 26 2018
.SHORT TERM...(This evening through Friday)
Issued at 300 PM MDT Thu Jul 26 2018
Severe weather ongoing across southeast Wyoming as we get an early
start today. Forecast challenges deal with severe convection and
possibility of heavy rain both today and Friday.
Currently...Water vapor imagery showing an upper level shortwave
tracking into the CWFA that has kicked off convection. SPC
Mesoanalysis page showing an uncapped environment with surface
based CAPE around 2000-2500J/KG already this afternoon at 2PM.
Bulk shear around 40-45kts as well. Both CAPE and shear are
expected to continue increasing through the rest of the afternoon.
CAPE expected to peak out around 3000-3500 J/KG at 6PM and bulk
shear increases to 50-55kts. Large hail, damaging winds and a few
tornadoes can not be ruled out. PWATs in excess of 1 inch continue
across our eastern counties through the afternoon, so existing
Flash Flood Watch will remain in effect. HRRR continues to show
pretty strong cells across the area through roughly 03Z before
beginning to ease.
Forecast still on track for severe weather Friday as another
shortwave tracks into the Nebraska Panhandle. ECMWF continues to
show the best area for severe storms Friday to be over the
Panhandle where SPC has an Enhanced Risk for severe storms. Heavy
rainfall expected out there Friday, so later shifts will need to
consider another Flash Flood Watch once again.
.LONG TERM...(Friday night through Thursday)
Issued at 307 AM MDT Thu Jul 26 2018
The wet and unsettled conditions will remain over the area
Saturday through Sunday with a pretty good push of cool air for
late July arriving Sunday. Scattered to numerous showers and
storms will continue both days. Drying should then ensue late
Sunday in the wake of a stronger shortwave that will move south
from the northern plains and cut off the monsoonal moisture for a
time. Monday through Weds should see warming temperatures back to
near seasonal averages along with mainly dry conditions under a
persistent northwesterly flow aloft.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 417 PM MDT Thu Jul 26 2018
Round #2 of thunderstorms beginning to develop along the Laramie
Range late this afternoon. Using latest HRRR guidance shows the
storms impacting KCYS and Nebraska Panhandle airports through the
03-04Z timeframe. Could see stratus redevelop tonight for those
airfields that receive heavy rainfall this evening. More
widespread showers and thunderstorms expected for the Panhandle
airports Friday afternoon.
&&
.FIRE WEATHER...
Issued at 300 PM MDT Thu Jul 26 2018
Minimal fire weather concerns over the next few days as monsoon
moisture remains in place. Widespread wetting rains expected with
well above critical humidity in the afternoon. Expect showers and
thunderstorms to continue through Sunday, before drying commences
next week. Until then, fire weather threats will remain low.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until 10 PM MDT this evening for WYZ108-118-
119.
NE...Flash Flood Watch until 10 PM MDT this evening for NEZ003-
019>021-054-055-096.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...GCCHazardous weather outlook, Jul 26, 10:14 AM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1014 AM MDT Thu Jul 26 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119- 271615- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected to initially develop around the mountains early this afternoon then move out over the plains through this evening. Strong to severe storms are possible with large hail and very strong downburst winds the main threat. Heavy rainfall can be expected with some of these storms and a Flash Flood Watch has been issued for areas along and south of a line from Alliance to Torrington to Cheyenne from 4 PM to 10 PM this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and storms will continue to be likely through Sunday. Some strong storms remain possible Friday and Saturday. .Spotter information statement... Spotter activation will be needed along and south of an Alliance to Torrington to Cheyenne line after 3 PM today. WYZ103>106-109>116-271615- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and storms should move across the area this afternoon into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms will continue to be likely through Sunday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 26, 3:31 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT THU JUL 26 2018
WYZ104-105-262215-
Shirley Basin WY-Ferris/Seminoe/Shirley Mountains WY-
331 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
415 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Seminoe Dam, or 33 miles north of Rawlins, moving
east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Carbon
County.
LAT...LON 4243 10680 4244 10663 4243 10628 4219 10623
4217 10682
TIME...MOT...LOC 2131Z 261DEG 25KT 4224 10700
LyonsSpecial weather statement, Jul 26, 3:38 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Cheyenne WY 338 PM MDT THU JUL 26 2018 WYZ101-102-262230- Converse County Lower Elevations WY-Niobrara County WY- 338 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 430 PM MDT... At 338 PM MDT, Doppler radar was tracking a strong thunderstorm near Bill, or 32 miles north of Douglas, moving southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill and Manning Ranch. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Wyoming. LAT...LON 4325 10549 4334 10523 4290 10477 4276 10525 TIME...MOT...LOC 2138Z 332DEG 30KT 4323 10534 Lyons
Special weather statement, Jul 26, 3:45 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Cheyenne WY 345 PM MDT THU JUL 26 2018 WYZ103-106-262230- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 345 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 430 PM MDT... At 344 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Laramie Peak, or 20 miles west of Wheatland, moving southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Westview Circle. This includes Interstate 25 in Wyoming near mile marker 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4212 10549 4223 10530 4193 10493 4177 10523 TIME...MOT...LOC 2144Z 324DEG 18KT 4212 10534 Lyons
Special weather statement, Jul 26, 3:59 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
359 PM MDT THU JUL 26 2018
WYZ103-105-106-115>117-262300-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
359 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 500 PM
MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wheatland Reservoir 3, or 41 miles west of Wheatland, moving
southeast at 35 mph.
A second strong thunderstorm was located 35 miles west northwest of
Chugwater moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storm.
Locations impacted include...
Iron Mountain, Wheatland Reservoir 3 and Baldy Peak.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Wyoming.
LAT...LON 4197 10591 4207 10589 4208 10572 4193 10536
4178 10524 4165 10503 4136 10542
TIME...MOT...LOC 2158Z 321DEG 30KT 4197 10575
LyonsSpecial weather statement, Jul 26, 4:09 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
409 PM MDT THU JUL 26 2018
WYZ101-103-105-262300-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-
409 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...NORTH
CENTRAL ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 500 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Beartrap Meadows County Park, or 14 miles
southeast of Casper, moving southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Glenrock, Laprele Reservoir, Deer Creek, Boxelder, Curtis Gulch
Campground, Campbell Creek Campground and Little Medicine School.
This includes Interstate 25 in Wyoming between mile markers 156 and
167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Wyoming.
LAT...LON 4254 10544 4237 10557 4239 10607 4243 10610
4244 10608 4278 10608 4290 10578
TIME...MOT...LOC 2209Z 329DEG 27KT 4268 10615
LyonsLocal storm report, Jul 26, 4:26 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 NE GLENROCK 42.87N 105.84W
07/26/2018 E1.25 INCH CONVERSE WY PUBLIC
NEAR GLENROCK ON INTERSTATE 25 AT MILE MARKER 169.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 25, 6:25 PM MDT | Special Weather Statement | CYS | 35 min | |
| Jul 25, 6:47 PM MDT | Special Weather Statement | CYS | Converse | 28 min |
| Jul 25, 6:54 PM MDT | Special Weather Statement | CYS | Albany | 51 min |
| Jul 25, 7:05 PM MDT | Special Weather Statement | CYS | Converse | 25 min |
| Jul 25, 7:11 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| Jul 25, 7:39 PM MDT | Special Weather Statement | CYS | Albany, Platte | 51 min |
| Jul 26, 9:23 AM MDT | Flash Flood Watch | CYS | Goshen, Laramie | 11 hr |
| Jul 26, 9:48 AM MDT | Special Weather Statement | CYS | Converse | 42 min |
| Jul 26, 10:48 AM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 26, 10:57 AM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 26, 12:02 PM MDT | Special Weather Statement | CYS | Goshen | 43 min |
| Jul 26, 2:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 26, 2:45 PM MDT | Special Weather Statement | CYS | 45 min | |
| Jul 26, 2:58 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Jul 26, 3:18 PM MDT | Tornado Warning | CYS | Converse | 27 min |
| Jul 26, 3:31 PM MDT | Special Weather Statement | CYS | 44 min | |
| Jul 26, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jul 26, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 48 min |
| Jul 26, 3:45 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Jul 26, 3:59 PM MDT | Special Weather Statement | CYS | Albany | 61 min |
| Jul 26, 4:08 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 52 min |
| Jul 26, 4:09 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 24 min |
| Jul 26, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 44 min |
| Jul 26, 4:58 PM MDT | Special Weather Statement | CYS | Goshen | 47 min |
| Jul 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 26, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 47 min |
| Jul 26, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.